MAUDE Adverse Event Report: BECTON DICKINSON, S.A. Phaseal Optima; Closed antineoplastic and hazardous drug reconstitution and transfer system

BECTON DICKINSON, S.A. Phaseal Optima; Closed antineoplastic and hazardous drug reconstitution and transfer system
Catalog Number 515070
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
The following information was provided by the initial reporter: it was reported that anticancer drugs were administered via a c35-0 attached to a safe t cannula, which was selected for compatibility with the safe t port.Approximately 30 minutes after the start of administration, the patient exhibited abnormal symptoms.Upon investigation, it was determined that air was entering through the connection point and had entered the patient¿s bloodstream.Although appropriate measures prevented a serious outcome, this was an event that could have led to a life-threatening risk.The c35-0 attached to the safe-t cannula was connected at an angle.While an installation error is highly likely, the possibility of a defect in the c35-0 itself cannot be ruled out, so we would like this to be verified.Additional information received on 25 sep 2026 sales rep mentioned that: it is unclear whether a standalone safe t-port is being connected to another manufacturer¿s iv set or whether an integrated iv set is being used.It¿s possible that the connection was made at an angle.This appears to be primarily a manual error, such as a misalignment during assembly.I didn't check myself, but it seems a nurse who noticed something was wrong checked it.It seems there was no leak, but apparently some air got in.The issue has not yet been resolved.Since there is a possibility of a product defect on the part of bd or cardinal, both companies have been asked to conduct a pir.Meanwhile, the hospital plans to provide training on how to use the device and implement measures to prevent future occurrences.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.

Brand Name
Phaseal Optima
Common Device Name
Closed antineoplastic and hazardous drug reconstitution and transfer system
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
+1(847)393-5694
MDR Report Key50896547
Report Number3003152976-2026-00453
Device Sequence Number13433040
Product Code ONB
UDI-Device Identifier00382905150708
UDI-Public(01)00382905150708(11)250710(17)270630(10)2507501
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515070
Device Lot Number2507501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown